What is steroid induced myopathy, and what kind of steroid causes it?

Weakness. Any synthetic steroid can cause a steroid induced muscular weakness. They cause proximal muscle weakness preferentially and affect large muscle groups.

Related Questions

Could you explain what is steroid induced myopathy?

Too much steroids. It comes from too many steroids given for asthma , inflammation from different entities that results in more proximal muscle weakness and you have to stop taking them to get better also take in protein and exercise unless it results from a tumor that secretes steroid type compounds it is thought to arise from decrease in muscle protein metabolism causing atrophy. Read more...

I have" steroid induced myopathy w/weakness" will it get better if I do not take steroids?

Very likely. Steroid induced myopathy typically gets better when the steroids are discontinued. A lot depends on the type of steroids and the duration of the steroids. Also, you need to balance the myopathy with the rationale for the steroids. There are some situations (ie. Brain tumors) when they are essential for the treatment and management of a different disorder. In general, we try to limit steroid use. Read more...